Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 204, NWS Nashville, TN

October 13, 2014Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 7:47 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 7:47 PM CDT (00:47 UTC)
Expired
Oct 13, 2014, 8:30 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS54 KOHX 140047
SVROHX
TNC099-181-140130-
/O.NEW.KOHX.SV.W.0204.141014T0047Z-141014T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE...
  LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 830 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR LORETTO...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG...LORETTO...FIVE POINTS...LEOMA...ETHRIDGE AND
  HENRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3511 8767 3543 8763 3543 8761 3540 8757
      3540 8752 3541 8751 3542 8745 3543 8745
      3543 8721 3530 8721 3529 8723 3528 8722
      3500 8722 3500 8755
TIME...MOT...LOC 0046Z 223DEG 43KT 3514 8755

$$

FORECASTER:07
1 follow-up statement
279 
WWUS54 KOHX 140101
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT MON OCT 13 2014

TNC099-181-140130-
/O.CON.KOHX.SV.W.0204.000000T0000Z-141014T0130Z/
WAYNE TN-LAWRENCE TN-
801 PM CDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR LAWRENCE AND NORTHEASTERN WAYNE COUNTIES...

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAWRENCEBURG...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG...ETHRIDGE AND HENRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.

&&

LAT...LON 3500 8745 3543 8763 3543 8761 3540 8757
      3540 8752 3541 8751 3542 8745 3543 8745
      3543 8721 3530 8722 3529 8723 3527 8722
      3500 8723
TIME...MOT...LOC 0101Z 223DEG 43KT 3527 8740

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:46 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 13, 6:46 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT MON OCT 13 2014

.UPDATE...FOR 00Z AVIATION FORECAST

&&

.AVIATION...
...VERY POOR FLYING CONDITIONS IN MIDDLE TENNESSEE AT LEAST
THROUGH MIDNIGHT...AS TORNADO WATCH IS IN EFFECT...

THUNDERSTORMS...A FEW SEVERE ARE MOVING THROUGH MIDDLE TENNESSEE
AND WILL CONTINUE OVER THE NEXT FEW HOURS. AT 00Z AN EASTWARD
MOVING LINE EXTENDED FROM CLARKSVILLE SOUTH TO WAYNESBORO IN
WESTERN MIDDLE TENNESSEE WITH AN AREA OF NORTHWARD MOVING
THUNDERSTORMS IN CENTRAL AREAS OF THE MID STATE. LOOK FOR LOW
CEILINGS AND VISIBILITIES FOR THE NEXT SEVERAL HOURS. IN THE
STRONGER STORMS WINDS GUSTS COULD EXCEED 50 KNOTS. CONDITIONS WILL
IMPROVE AFTER MIDNIGHT BUT LOW CEILINGS AND POOR VISIBLITIES WILL
REMAIN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011-
023>034-056>066-075-077>080-093>095.

&&

BOYD
01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT MON OCT 13 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-141030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
509 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS
THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED
TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW
OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS...
TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE
LATE TODAY AND OVERNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY
PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL
HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY
DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND
PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE.
RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE
MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH
FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY.
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Oct 13, 6:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     5 SE CLARKSVILLE        36.52N  87.28W
10/13/2014                   MONTGOMERY         TN   TWITTER

            NUMEROUS TREES DOWN AND STOP SIGN BLOWN OVER WITH POWER
            OUTAGES AROUND INTERSECTION OF RICHVIEW ROAD AT SENTINEL
            DRIVE. POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1400655

SHAMBURGER
Local storm report, Oct 13, 7:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     3 SW BON AQUA           35.92N  87.37W
10/13/2014                   HICKMAN            TN   LAW ENFORCEMENT

            DISPATCH REPORTED DOWNED POWER LINES TREES AND TRAFFIC
            LIGHT IN THE LYLES COMMUNITY.

&&

EVENT NUMBER OHX1400656

MHR
Local storm report, Oct 13, 7:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WAVERLY                 36.09N  87.79W
10/13/2014  E1.75 INCH       HUMPHREYS          TN   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED IN WAVERLY

&&

EVENT NUMBER OHX1400657

SHAMBURGER
Local storm report, Oct 13, 7:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 S WHITE HOUSE         36.43N  86.66W
10/13/2014                   SUMNER             TN   TWITTER

            LARGE TREE LIMBS DOWN ON TYREE SPRINGS ROAD BETWEEN
            WHITE HOUSE AND HENDERSONVILLE

&&

EVENT NUMBER OHX1400658

SHAMBURGER
Local storm report, Oct 13, 7:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     3 NNE CLARKSVILLE       36.60N  87.32W
10/13/2014                   MONTGOMERY         TN   BROADCAST MEDIA

            TREE AND POWER LINE DOWN ON TRENTON ROAD. POWER OUT TO
            OVER 1000 PEOPLE.

&&

EVENT NUMBER OHX1400659

SHAMBURGER
Local storm report, Oct 13, 7:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     LA VERGNE               36.00N  86.57W
10/13/2014                   RUTHERFORD         TN   FACEBOOK

            TREE DOWN ON IRVIN RD WITH POWER OUTAGES

&&

EVENT NUMBER OHX1400660

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:06 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Lawrence, Lewis, Maury, Williamson39 min
Oct 13, 7:28 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne2 hr
Oct 13, 8:18 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury42 min
Oct 13, 8:37 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson38 min
Oct 13, 8:40 PM CDTAreal Flood AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Hickman, Lawrence and 10 more6 hr
Oct 13, 8:41 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury34 min
Oct 13, 9:03 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford42 min
Oct 13, 9:06 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson39 min
Oct 13, 9:31 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Perry, Wayne3 hr
Oct 13, 9:37 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury113 min
Oct 13, 9:38 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson37 min
Oct 13, 11:29 PM CDTSpecial Weather StatementOHXCannon, Coffee, Grundy, Warren46 min
Oct 14, 12:00 AM CDTSpecial Weather StatementOHXOverton, Putnam, Van Buren, Warren, White45 min
Oct 14, 12:25 AM CDTSpecial Weather StatementOHXClay, Jackson20 min
Oct 14, 12:42 AM CDTSpecial Weather StatementOHXClay, Cumberland, Fentress, Overton, Pickett, White48 min
Oct 14, 1:28 AM CDTSpecial Weather StatementOHXCumberland, Fentress, Pickett32 min
Oct 14, 4:45 AM CDTRiver Flood AdvisoryOHXBedford12 hr
Oct 14, 6:14 AM CDTSpecial Weather StatementOHXCannon, Coffee46 min
Oct 14, 10:57 AM CDTRiver Flood AdvisoryOHXHickman68 hr
Oct 14, 11:02 AM CDTRiver Flood AdvisoryOHXMaury34 hr
Oct 14, 1:18 PM CDTAreal Flood WarningOHXRutherford6 hr
Oct 14, 4:26 PM CDTRiver Flood AdvisoryOHXPerry5 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.